OSA's Digital Library

Virtual Journal for Biomedical Optics

Virtual Journal for Biomedical Optics


  • Editor: Gregory W. Faris
  • Vol. 1, Iss. 4 — Apr. 12, 2006

Image reconstruction in optoacoustic tomography for dispersive acoustic media

Patrick J. La Rivière, Jin Zhang, and Mark A. Anastasio  »View Author Affiliations

Optics Letters, Vol. 31, Issue 6, pp. 781-783 (2006)

View Full Text Article

Enhanced HTML    Acrobat PDF (100 KB)

Browse Journals / Lookup Meetings

Browse by Journal and Year


Lookup Conference Papers

Close Browse Journals / Lookup Meetings

Article Tools



Conventional image reconstruction methods for optoacoustic tomography (OAT) assume an idealized, nondispersive acoustic medium. However, the linear attenuation coefficient and the phase velocity of acoustic waves propagating in soft tissue depend on temporal frequency and satisfy a known dispersion law. These frequency-dependent effects are incorporated into an optoacoustic wave equation, and a corresponding reconstruction method for OAT is developed. The improvement in image fidelity that can be achieved over conventional reconstruction methods is demonstrated by use of computer-simulation studies.

© 2006 Optical Society of America

OCIS Codes
(170.3010) Medical optics and biotechnology : Image reconstruction techniques
(170.7170) Medical optics and biotechnology : Ultrasound

ToC Category:
Medical Optics and Biotechnology

Original Manuscript: November 22, 2005
Manuscript Accepted: December 9, 2005

Virtual Issues
Vol. 1, Iss. 4 Virtual Journal for Biomedical Optics

Patrick J. La Rivière, Jin Zhang, and Mark A. Anastasio, "Image reconstruction in optoacoustic tomography for dispersive acoustic media," Opt. Lett. 31, 781-783 (2006)

Sort:  Author  |  Year  |  Journal  |  Reset  


  1. M. Xu and L. V. Wang, IEEE Trans. Med. Imaging 21, 814 (2002). [CrossRef] [PubMed]
  2. Y. Xu and L. V. Wang, IEEE Trans. Ultrason. Ferroelectr. Freq. Control 50, 1134 (2003). [CrossRef] [PubMed]
  3. N. V. Sushilov and R. S. C. Cobbold, J. Acoust. Soc. Am. 115, 1431 (2004). [CrossRef] [PubMed]
  4. D. Finch, S. Patch, and S. Rakesh, SIAM (Soc. Ind. Appl. Math) J. Appl. Math. 35, 1213 (2004).

Cited By

Alert me when this paper is cited

OSA is able to provide readers links to articles that cite this paper by participating in CrossRef's Cited-By Linking service. CrossRef includes content from more than 3000 publishers and societies. In addition to listing OSA journal articles that cite this paper, citing articles from other participating publishers will also be listed.


Fig. 1 Fig. 2 Fig. 3

« Previous Article  |  Next Article »

OSA is a member of CrossRef.

CrossCheck Deposited